Georgia, 2012Hail and Damaging Winds in Georgia, July 10, 2012
July 10, 2012 · NWS FFC · 15 events in 12 counties and zones
The cold front that moved into north Georgia on the 9th remained nearly stationary on the 10th. The weak upper low over the Lower Mississippi Valley continued to bring a very moist and unstable environment to the area, and numerous showers and thunderstorms again developed during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The cold front that moved into north Georgia on the 9th remained nearly stationary on the 10th. The weak upper low over the Lower Mississippi Valley continued to bring a very moist and unstable environment to the area, and numerous showers and thunderstorms again developed during the afternoon and evening hours. Several of these became severe with damaging winds and large hail reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 10, 2:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 10, 2:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT TUE JUL 10 2012
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LONGWAVE TROUGH REMAINS ACROSS THE EASTERN CONUS WITH MAIN AXIS JUST
WEST OF THE CWA. STATIONARY FRONT STILL REMAINS ACROSS SOUTHERN
TN/NC...JUST NORTH OF THE CWA. FRONT WILL MEANDER ACROSS THE TN
VALLEY AND FAR NORTH GEORGIA THROUGH THE SHORT TERM. WITH DEWPOINTS
IN THE UPPER 60S TO LOWER 70S...DAYTIME HEATING...MUCAPE VALUES
AROUND 2000 TO 2500 J/KG...DIURNALLY DRIVEN CONVECTION IS EXPECTED
EACH AFTERNOON AND EVENING THROUGH THE SHORT TERM. WITH THE
STATIONARY BOUNDARY MEANDERING AROUND SOUTHERN TN/FAR NORTH
GA...EXPECT ENHANCED COVERAGE ACROSS THE AREA AND THUS HAVE SHOWN
LIKELY POPS EACH AFTERNOON ACROSS THAT AREA. FRONTAL BOUNDARY WILL
ALSO HELP CONVECTION LAST LONGER THAN TYPICALLY DIURNALLY DRIVEN
CONVECTION...WITH THE POTENTIAL FOR THE STORMS TO LAST ALL NIGHT.
ALTHOUGH SHEAR IS NEAR ZERO...WITH HIGH CAPE...SIMILAR 500MB TEMPS
TO TODAY AND RECENT TRENDS...ISOLATED SEVERE WILL BE POSSIBLE EACH
DAY IN THE SHORT TERM. HPC SHOWS TWO DAY RAINFALL TOTALS OF ONE TO
TWO INCHES ACROSS FAR NORTH GEORGIA AND TAPERS DOWN TO ABOUT A
QUARTER OF AN INCH ACROSS CENTRAL GEORGIA. ONE HOUR FFG VALUES ARE
ABOUT ONE AND A QUARTER TO TWO INCHES ACROSS NORTH GEORGIA. AT THIS
POINT...WOULDNT EXPECT WIDESPREAD FLOODING WITH PREVIOUSLY DRY
CONDITIONS AND OVERALL MOVEMENT OF STORMS...BUT WITH TRAINING...CANT
RULE OUT AN ISOLATED FLASH FLOODING EVENT AND WILL CONTINUE TO MONITOR.
TEMPS CLOSER TO THE WARMER MAV ON WEDNESDAY WHEREAS OVERNIGHT LOWS
ARE CLOSE TO A MAV/MET BLEND.
11
.LONG TERM /THURSDAY THROUGH TUESDAY/...
ALTHOUGH MODELS ARE TRYING TO LIFT THE BOUNDARY NORTHWARD
THURSDAY...WILL MAINTAIN LIKELY POPS ACROSS NORTH GEORGIA FROM MID
MORNING THROUGH THE AFTERNOON WITH CHANCE POPS ACROSS CENTRAL GA.
LOW LEVEL THICKNESS VALUES AND GUIDANCE IN AGREEMENT ON MAX TEMPS
IN THE 80S/LOW 90S. FOR THE REST OF THE LONG TERM...NO CHANGES
PLANNED AND PREVIOUS LONG TERM DISCUSSION FOLLOWS...
/ISSUED 505 AM EDT TUE JUL 10 2012/
NO BIG CHANGES TO LONG TERM PATTERN. SURFACE BOUNDARY REMAINS
STALLED ACROSS GEORGIA FOR MUCH OF THE PERIOD WHILE A TROUGH
CONTINUES FROM THE LOWER MISSISSIPPI VALLEY INTO THE GULF.
ABUNDANT MOISTURE AND LIFT SHOULD AID CONVECTION THROUGH THE WEEK
MAINLY FAVORING THE NORTHERN SECTIONS. BY THE WEEKEND THE UPPER
RIDGE BEGINS TO BUILD WESTWARD INTO GEORGIA AND THE CAROLINAS WITH
THE ECMWF SHOWING A STRONGER RIDGE HOLDING THROUGH MONDAY. SO HAVE
LOWERED POPS A BIT FOR SATURDAY THROUGH MONDAY.
41/17
&&
.AVIATION...
18Z UPDATE...
CONVECTION HAS ALREADY STARTED ACROSS NORTH GEORGIA AND CHANCE OF
TSRA WILL CONTINUE THROUGH 05-06Z...ALTHOUGH CHANCE IS LOWER FOR
MCN AND CSG THEN FOR THE NORTHERN SITES. ALTHOUGH HAVE SHOWN TEMPO
INCREASING TO PREDOMINANT TSRA AT THE NORTHERN TAF SITES...CHANCES
ARE FAIRLY EQUAL THROUGH THE AFTERNOON AND SHOULD SEE ON AND OFF
THUNDERSTORMS RATHER THAN CONSISTENT TSRA. EXPECT VRB AND GUSTY
WINDS WITH TSRA. WINDS WILL SHIFT FROM WEST TO EAST TOMORROW
MORNING AT ATL BUT SOME UNCERTAINTY IN THE TIMING.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND VSBYS DUE TO TSRA. HIGH CONFIDENCE
ON WIND EXCEPT LOW CONFIDENCE NEAR TSRA AND IN THE MORNING. LOW
CONFIDENCE ON TIMING OF CONVECTION THIS AFTERNOON.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 86 70 89 / 50 60 60 60
ATLANTA 72 87 70 88 / 50 60 40 60
BLAIRSVILLE 68 79 66 81 / 60 70 60 70
CARTERSVILLE 68 86 68 88 / 60 70 60 70
COLUMBUS 72 92 72 91 / 30 40 40 60
GAINESVILLE 71 84 69 86 / 60 70 60 70
MACON 72 92 71 92 / 30 50 40 50
ROME 71 88 70 89 / 60 70 60 70
PEACHTREE CITY 69 88 69 89 / 40 60 40 60
VIDALIA 75 95 74 93 / 30 40 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 9:32 AM EST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT TUE JUL 10 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1032 AM EDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
A FRONTAL BOUNDARY WILL LINGER ACROSS NORTH GEORGIA THROUGH
TONIGHT WHILE AN UPPER LEVEL LOW REMAINS OVER THE LOWER
MISSISSIPPI RIVER VALLEY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE QUARTER SIZED HAIL...
60 MPH WIND GUSTS AND FREQUENT LIGHTNING. HEAVY RAIN IS ALSO
POSSIBLE. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS
AFTERNOON THROUGH TONIGHT.
.DISCUSSION...
THE FRONTAL BOUNDARY AND THE UPPER LOW WILL COMBINE TO PRODUCE
MODERATE INSTABILITY AND ABUNDANT MOISTURE FOR SCATTERED ACROSS
CENTRAL GEORGIA...AND NUMEROUS THUNDERSTORMS ACROSS NORTH GEORGIA. WITH
CAPES INCREASING TO 2500 TO 3000...ISOLATED SEVERE STORMS ARE
POSSIBLE JUST ABOUT ANYWHERE IN NORTH AND CENTRAL GEORGIA. THE
MAIN THREAT WILL BE DAMAGING WINDS. PEA TO QUARTER SIZED HAIL IS
ALSO POSSIBLE...BUT MAINLY ACROSS NORTH GEORGIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. DUE TO A PERSISTENT
SURFACE BOUNDARY...THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS
NORTH GEORGIA THROUGH THE PERIOD...AND THERE REMAINS THE THREAT OF
ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 10, 2:59 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT TUE JUL 10 2012
GAZ006>008-014-015-102030-
359 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 430 PM
EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HURST TO JUNO...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES THROUGH
430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARION...FAUSETT LAKE...JUNO...AMICALOLA FALLS STATE PARK...LEN FOOTE
HIKE INN...HAWK MOUNTAIN SHELTER...ROY...PISGAH...BLACK GAP
SHELTER...STOVER CREEK SHELTER...HEMP...SPRINGER MOUNTAIN SHELTER...
DIAL...HURST AND LOVING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3499 8394 3492 8391 3490 8380 3487 8381
3479 8378 3478 8383 3473 8383 3468 8387
3456 8387 3452 8383 3446 8389 3447 8393
3442 8397 3438 8426 3447 8426 3447 8432
3451 8434 3500 8441
TIME...MOT...LOC 1959Z 262DEG 14KT 3484 8417 3468 8412
3448 8418Special weather statement, Jul 10, 3:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT TUE JUL 10 2012
GAZ021-102030-
407 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN CHEROKEE COUNTY UNTIL 430 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLY SPRINGS...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
CHEROKEE COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE WOODSTOCK...LEBANON...HOLLY SPRINGS...LITTLE RIVER
LANDING...BRIDGEMILL...CANTON...HICKORY FLAT...UNION HILL...FREE
HOME...BUFFINGTON...BALL GROUND...REAVIS MOUNTAIN...HOLBROOK AND
LATHEMTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3437 8426 3419 8426 3419 8433 3417 8436
3413 8436 3411 8442 3407 8442 3408 8451
3418 8461 3438 8435
TIME...MOT...LOC 2007Z 232DEG 11KT 3416 8445Special weather statement, Jul 10, 3:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT TUE JUL 10 2012
GAZ006>008-015-102100-
427 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN UNION...LUMPKIN...FANNIN AND GILMER COUNTIES UNTIL 500 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLAIRSVILLE TO HAWK MOUNTAIN SHELTER...
MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS UNION...LUMPKIN...FANNIN AND GILMER COUNTIES THROUGH 500 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MARION...
JONES CREEK...NOTTELY DAM...IVY LOG...BLACK GAP SHELTER...STOVER
CREEK SHELTER...HEMP...SPRINGER MOUNTAIN SHELTER...MARGRET...DIAL...
HURST...LOVING...MORGANTON...HAWK MOUNTAIN SHELTER AND CAMP MERRILL.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8394 3492 8391 3490 8385 3491 8384
3490 8381 3487 8381 3482 8379 3461 8392
3458 8419 3462 8420 3460 8425 3457 8426
3457 8429 3458 8430 3500 8427
TIME...MOT...LOC 2027Z 262DEG 14KT 3490 8399 3466 8414Special weather statement, Jul 10, 3:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT TUE JUL 10 2012
GAZ021-033-102100-
436 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN CHEROKEE AND FULTON COUNTIES UNTIL 500 PM EDT...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HICKORY FLAT...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
CHEROKEE AND FULTON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE MOUNTAIN PARK...WOODSTOCK...LEBANON...
HOLLY SPRINGS...CANTON...WALESKA...SUTALLEE...LAKE ARROWHEAD...
KELLOGG CREEK...HOBGOOD PARK...LITTLE RIVER LANDING...BRIDGEMILL...
OAK GROVE...HICKORY FLAT AND BIRMINGHAM. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3438 8458 3438 8445 3439 8443 3437 8440
3438 8426 3411 8426 3408 8422 3404 8441
3407 8442 3408 8466 3441 8465 3441 8459
TIME...MOT...LOC 2036Z 250DEG 5KT 3413 8443Special weather statement, Jul 10, 3:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT TUE JUL 10 2012
GAZ023-102115-
440 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN HALL COUNTY UNTIL 515 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MURRAYVILLE...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
HALL COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE AQUALAND PARK...OAKWOOD...FLOWERY BRANCH...
MURRAYVILLE...CANDLER...LULA...GILLSVILLE...GAINESVILLE AND CLERMONT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3450 8366 3443 8361 3437 8367 3430 8362
3428 8363 3410 8386 3416 8406 3417 8406
3419 8405 3419 8399 3422 8396 3428 8393
3435 8398 3442 8398 3447 8393 3446 8389
3450 8384 3452 8378
TIME...MOT...LOC 2041Z 253DEG 5KT 3440 8392Special weather statement, Jul 10, 3:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT TUE JUL 10 2012
GAZ014-022-102130-
457 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN DAWSON AND FORSYTH COUNTIES UNTIL 530 PM EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DOUGHERTY TO ALPHARETTA...
MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS DAWSON AND FORSYTH COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HIGHTOWER...DREW...
DUCKTOWN...MATT...SILVER CITY...DOUGHERTY...DAWSONVILLE...MCKEE...
JUNO...HOLLIS LATHEM RESERVOIR...LUMPKIN...COAL MOUNTAIN...CUMMING...
BROOKWOOD AND OSCARVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3454 8419 3450 8415 3441 8397 3435 8398
3428 8393 3422 8397 3419 8399 3419 8405
3415 8409 3407 8412 3405 8410 3411 8426
3447 8426 3447 8432 3458 8433 3457 8426
3460 8425 3462 8419
TIME...MOT...LOC 2056Z 270DEG 8KT 3442 8402 3412 8426Thunderstorm Wind, Hall
- When
- July 10, 4:00 PM EST
- Where
- Hall County, 3.69 mi WSW of Murrayville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.400, -83.960
The Hall County 911 Center reported that four trees were blown down in the northwestern portion of the county, including Thomas Road and Price Road.
Thunderstorm Wind, Lumpkin
- When
- July 10, 4:00 PM EST
- Where
- Lumpkin County, 1.79 mi SE of Auraria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.450, -84.010
The Lumpkin County 911 Center reported that several trees were blown down near Highway 9.
Thunderstorm Wind, Banks
- When
- July 10, 4:20 PM EST
- Where
- Banks County, 0.89 mi NNW of Maysville to 1.5 mi WNW of Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.261, -83.559
The Banks County 911 Center reported that several trees were blown down across the Maysville area, including Gillsville Road and Highway 98.
Hail, Paulding
- When
- July 10, 4:30 PM EST
- Where
- Paulding County, 1.34 mi ESE of Dallas
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 33.910, -84.810
The NSSL SHAVE Project reported quarter sized hail southeast of Dallas.
Hail, Fulton
- When
- July 10, 5:00 PM EST
- Where
- Fulton County, 1.85 mi WNW of Sandy Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.930, -84.410
The public reported quarter sized hail west of Sandy Springs.
Hail, Cobb
- When
- July 10, 5:00 PM EST
- Where
- Cobb County, 0.57 mi E of Carmichael Crossroads
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.880, -84.510
The public reported quarter sized hail in Smyrna.
Thunderstorm Wind, Haralson
- When
- July 10, 5:18 PM EST
- Where
- Haralson County, 0.92 mi NNW of Felton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.892, -85.226
The Haralson County 911 Center relayed a report of numerous trees down across the Felton area.
Hail, Fulton
- When
- July 10, 5:20 PM EST
- Where
- Fulton County, 1.85 mi WNW of Sandy Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.930, -84.410
The public reported quarter sized hail west of Sandy Springs.
Thunderstorm Wind, Gwinnett
- When
- July 10, 5:37 PM EST
- Where
- Gwinnett County, 0.9 mi NE of Norcross
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.940, -84.210
Gwinnett police reported that numerous trees were blown down in Norcross.
Thunderstorm Wind, De Kalb
- When
- July 10, 5:52 PM EST
- Where
- De Kalb County, 1.34 mi ENE of Redan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.740, -84.130
The DeKalb County 911 Center reported four trees and several power lines down in the Redan area.
Thunderstorm Wind, Muscogee
- When
- July 10, 6:07 PM EST
- Where
- Muscogee County, 0.58 mi W of Muscogee
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.450, -84.960
The Broadcast Media reported a few trees down on power lines off Lockwood Avenue.
Thunderstorm Wind, Gwinnett
- When
- July 10, 6:09 PM EST
- Where
- Gwinnett County, Suwanee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.050, -84.070
Gwinnett police relayed a report of many trees down in the Suwanee area.
Thunderstorm Wind, Muscogee
- When
- July 10, 6:25 PM EST
- Where
- Muscogee County, 4.91 mi NW of Double Churches
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $750
- Reported by
- Broadcast Media
- Coordinates
- 32.600, -85.030
The Broadcast Media reported three trees down off River Road near the Muscogee/Harris County line.
Thunderstorm Wind, Floyd
- When
- July 10, 7:25 PM EST
- Where
- Floyd County, 0.69 mi N of Shannon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.340, -85.070
The Floyd County Emergency Manager reported that 30 to 40 trees were blown down in the Shannon area.
Thunderstorm Wind, Dodge
- When
- July 10, 8:00 PM EST
- Where
- Dodge County, Eastman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.200, -83.180
The Dodge County 911 Center reported that six to eight trees were blown down in the Eastman area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
- Flash Flood and Hail in Tennessee, July 10, 2012$1,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397275, 397276, 397277, 397274, 397269, 397270, 397278, 397271, 397279, 397281, 397283, 397280, 397285, 397284, 397286.